Q. What do HbA1c of 8 and fasting glucose of 140 signify?

Answered by Dr. Ashaq Hussain Parrey and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Diabetes or Diabetes Medicine? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

My HbA1c is 8 and fasting glucose is 140. My urine microalbumin to creatinine ratio is 116. What do these values mean?


Related Questions:
My mom feels dizzy and weak with diabetes medicine. What to do?
What are the medicines available for tricuspid regurgitation and aortic stenosis?
Diabetes and Eyes
 

Dr. Ashaq Hussain Parrey
MBBS., MD
General Medicine, Internal Medicine, Rheumatology

Hello,

Welcome to icliniq.com.

You seem to have diabetes because both blood sugar fasting and HbA1c (glycated hemoglobin) are in the diabetic ranges.

You also have microalbuminuria.

You have not mentioned what medications you taking because both blood sugar and microalbuminuria can be controlled with medicines.

Kindly mention what medications you are taking to make any change or modifications.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

 

Thank you doctor,

I m still not taking any medicines. But, I am going to start from today. My question is does microalbumin to creatinine ratio high. Does it mean the kidney damage is beyond control? Can it be reversed with diet and exercise? Can diabetes be reversed as my HbA1c last month was 6.5?

 

Dr. Ashaq Hussain Parrey
MBBS., MD
General Medicine, Internal Medicine, Rheumatology

Hello,

Welcome back to icliniq.com.

Microalbuminuria is in the initial stage of diabetic disease and can be controlled and even reversed to normal with medicines called ACE (angiotensin-converting-enzyme) inhibitors or ARB (angiotensin II receptor blockers).

Well, diabetes can be controlled with diet, exercise, and medicine.

Sometimes exercise and diet alone can control diabetes but most of the time, medicine is necessary and unlikely that it will reverse.

You may have to live with diabetes for the rest of life.

I think you should start Metformin 850 mg once with dinner from today only. Consult your specialist doctor, discuss with him or her and with their consent take the medicines.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

 

Thank you doctor,

My father and grandfather both have diabetes and they are healthy at 85. But this microalbumin to creatinine ratio at 116 level in the blood is something that I am not able to understand. I only understand that the kidneys are not working fine. Is it true? I hope my kidneys are fine. My Kidney function tests are normal except high uric acid. I hope there is nothing serious? Can this also be reversed with diet and medicine.

 

Dr. Ashaq Hussain Parrey
MBBS., MD
General Medicine, Internal Medicine, Rheumatology

Hello,

Welcome back to icliniq.com.

Yes, there is nothing serious at this point in time.

As I said microalbuminuria between 30 to 300 micrograms is the first step in diabetic kidney disease.

It is reversible with ACE (angiotensin-converting-enzyme inhibitor) inhibitors and ARBs (angiotensin II receptor blockers).

So, you need not worry.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

 

Thank you doctor,

I checked my reports from last year. My HbA1c was 6.4 and even 20 days back it was 6.9. I do not know how it increased to 8 in just 20 days. Can this be reversed by any chance? Also, my sugar is 140 in the morning and in the evening after six hours of not eating it becomes 105. I fail to understand the reason.

 

Dr. Ashaq Hussain Parrey
MBBS., MD
General Medicine, Internal Medicine, Rheumatology

Hello,

Welcome back to icliniq.com.

It seems in the last 20 days that you have had high levels of blood glucose which has increased the HbA1c (glycated hemoglobin).

Even if we presume that it has shown more than expected but it is still diabetes.

Unless you start treatment you will harm yourself and will result in a long-term problem.

So, start medications as early as possible.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

 

Thank you doctor,

Also, what medicine can be taken for reducing the microalbumin to creatinine ratio? The doctor gave me Telma 40 mg. Is it for reducing the microalbumin to creatinine ratio?

 

Dr. Ashaq Hussain Parrey
MBBS., MD
General Medicine, Internal Medicine, Rheumatology

Hello,

Welcome back to icliniq.com.

Yes, Telma (Telmisartan) is an ARB (angiotensin II receptor blocker) and is FDA (Food and Drug Administration) approved for microalbuminuria.

Consult your specialist doctor, discuss with him or her and with their consent take the medicines.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

 

Thank you doctor,

Also, I would like you to inform that my blood sugar now after walking for 45 minutes is 90.

 

Dr. Ashaq Hussain Parrey
MBBS., MD
General Medicine, Internal Medicine, Rheumatology

Hello,

Welcome back to icliniq.com.

Well, that is good. But you need not do repeated blood sugar.

It is obvious that if you take medications and exercise, the blood sugar will stay low

This is what the treatment of diabetes is.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


My mom feels dizzy and weak with diabetes medicine. What to do?
Query: Hi doctor, My mother is 53 years old. She is a diabetic and under medication. Her list of medications is as follows: For diabetes, Glyciphage SR 1 gm (1-0-1) and Volibo 0.2 (0-1-0). For cholesterol, Stator 10 (0-0-1) and for stamina, Stamina-OD (1-0-0). Under medication, her sugar levels before ...  Read Full »
Dr. Sandeep V Nair
Diabetologist

Answer: Hi, Welcome to icliniq.com. As I can gather from the details given, your mother is having uncontrolled blood sugar value. The possible reasons might be lack of exercise and poor diet control. The target blood sugar values that your mother should attain are between 100 and 130 before food and betwee...  Read Full »
 
Diabetes Mellitus and Oral Health
Article Overview: This article emphasizes the impact of diabetes mellitus on oral health problems and its management.  Read Article »
Dr. Soheel Hussain Zargar
Diabetologist

Diabetes mellitus is a metabolic disorder which affects the uptake and use of glucose by the human body. As a result, the glucose level in the blood rises beyond normal which has an overall impact on the general health and oral cavity. Types Of Diabetes Insulin-dependent diabetes mellitus: It oc ...  Read Article »
 
Is there any medicine available to reduce fatty liver?
Query: Hello doctor, I am a hypertensive and diabetic, FBS 100 to 110, PPBS 120 to 130, HbA1c 5.3 (last measured), taking Glyciphage 1 gm, Telmisartan 40, and Amlodipine 5 mg. Clinical BP 150/100, just after clinic 125/78, at home 115/75. Fatty liver II, prostrate 25 CC (no problem urinating, no burning s...  Read Full »
Dr. Anshul Varshney
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. For the treatment of fatty liver, first of all, I need to know your liver function test. If you have your recent LFT report please attach it. If not done yet, please get it done and write back to me.  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Is it possible to cure my respiratory allergy and throat infection with some medicine?
Hi doctor, I am suffering from nose block, throat pain, fever, occasional running nose, and headache. I am taking Nasaf ...Read more »
Can inhaling enamel paint residual fumes cause health issues?
Hello doctor, I (66 years, 145 lbs) am using a can of enamel paint in my basement. Total of 1 to 2 minutes. Had a mask ...Read more »
Arthritis in Its Many Forms
Arthritis is defined as the inflammation of a joint. There are various types of arthritis and despite their similarities ...Read more »